Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS Des Moines, IA

April 9, 2015Lucas County, Wayne County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 9, 2015, 1:45 PM CDT for Lucas County, Wayne County, Iowa. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 1:45 PM CDT (18:45 UTC)
Expired
Apr 9, 2015, 2:15 PM CDT
In force
30 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lucas County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 99 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 2:10 PM CDTHAIL 1.254 W Melrose, IAHAIL COVERED THE GROUND AND STRIPPED DECORATIVE CONCRETE FROM A RETAINING WALL. DELAYED REPORT FROM APRIL 9 SEVERE WEATHER. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 12:58 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WUUS53 KDMX 091845
SVRDMX
IAC117-185-091915-
/O.NEW.KDMX.SV.W.0008.150409T1845Z-150409T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
145 PM CDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 215 PM CDT

* AT 145 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
  OF CORYDON...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH CENTRAL
IOWA.

LAT...LON 4082 9346 4088 9346 4105 9310 4090 9310
TIME...MOT...LOC 1845Z 244DEG 30KT 4087 9339 

HAIL...1.00IN
WIND...60MPH
 
$$

SKOW
3 follow-up statements
387 
WWUS53 KDMX 091858
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
158 PM CDT THU APR 9 2015

IAC117-185-091915-
/O.CON.KDMX.SV.W.0008.000000T0000Z-150409T1915Z/
WAYNE IA-LUCAS IA-
158 PM CDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTH CENTRAL WAYNE AND SOUTHEASTERN LUCAS COUNTIES...

AT 158 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
CHARITON...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RUSSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH CENTRAL
IOWA.

LAT...LON 4085 9334 4091 9340 4105 9310 4090 9310
TIME...MOT...LOC 1858Z 245DEG 30KT 4091 9326 

HAIL...1.00IN
WIND...60MPH
 
$$

SKOW
120 
WWUS53 KDMX 091906
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
206 PM CDT THU APR 9 2015

IAC117-185-091915-
/O.CON.KDMX.SV.W.0008.000000T0000Z-150409T1915Z/
WAYNE IA-LUCAS IA-
206 PM CDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTH CENTRAL WAYNE AND SOUTHEASTERN LUCAS COUNTIES...

AT 206 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF CHARITON...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RUSSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH CENTRAL
IOWA.

LAT...LON 4086 9328 4098 9324 4105 9310 4090 9310
TIME...MOT...LOC 1906Z 247DEG 41KT 4095 9314 

HAIL...1.25IN
WIND...60MPH
 
$$

SKOW
922 
WWUS53 KDMX 091915
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
215 PM CDT THU APR 9 2015

IAC117-185-091925-
/O.EXP.KDMX.SV.W.0008.000000T0000Z-150409T1915Z/
WAYNE IA-LUCAS IA-
215 PM CDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAYNE AND
SOUTHEASTERN LUCAS COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH CENTRAL
IOWA.

LAT...LON 4086 9328 4098 9324 4105 9310 4090 9310
TIME...MOT...LOC 1914Z 244DEG 30KT 4095 9314 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:12 PM CDT, 33 minutes earlier.

Area forecast discussion, Apr 9, 1:12 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
112 PM CDT THU APR 9 2015

...UPDATE...
...UPDATED AVIATION DISCUSSION...

.UPDATE...
ISSUED AT 112 PM CDT THU APR 9 2015

SURFACE LOW CENTERED OVER WESTERN MARION TO EASTERN WARREN COUNTY
WITH COLD FRONT EXTENDING SOUTHWEST THROUGH OSCEOLA AND JUST WEST
OF LAMONI. STORMS ARE CURRENTLY DEVELOPING ALONG AND AHEAD OF THE
COLD FRONT AND ARE FORECAST TO INTENSIFY AS ENVIRONMENT OUT OF
AHEAD STORMS ARE UNCAPPED WITH OVER 2000 J/KG SURFACE BASE CAPE.
EFFECTIVE SHEAR HAS INCREASED CONSIDERABLY TO 40-45 KNOTS WITH THE
0-1KM SHEAR VECTOR AROUND 25 KNOTS. CERTAINLY THE TORNADO THREAT
INITIALLY WITH LARGE HAIL POSSIBLE BEFORE STORMS PUSH EAST AND
EXIT THE FORECAST AREA BY 22Z AT THE LATEST...BUT IF REMAIN
ELEVATED MAY EXIT AS EARLY AS 2030Z.

.SHORT TERM /TODAY/...
ISSUED AT 346 AM CDT THU APR 9 2015

SEVERAL ITEMS OF CONCERN TODAY INCLUDING PRECIP TRENDS...TEMPS AND
WIND. LONG WAVE TROUGH AND ATTENDANT PV ANOMALY/SHORT WAVE CONTINUES
TO LIFT THROUGH THE ROCKIES EARLY THIS MORNING WITH WEAKER WAVE OUT
AHEAD ALSO APPROACHING THE SIOUXLAND AREA. KINEMATIC FORCING
ASSOCIATED WITH THE PARENT WAVE IS IN THE PROCESS OF MATURING
WIDESPREAD DEFORMATION ZONE PRECIP TO OUR NORTH AND WEST...WHICH
WILL EVENTUALLY AFFECT NRN IA LATE IN THE PERIOD. RELATIVELY WEAK
SIOUXLAND MCS IS ALSO DRIVEN BY NORTHWARD ADVANCING ELEVATED
INSTABILITY AND THETA-E ADVECTION. MUCAPES HAVE REACHED 1000 J/KG
DOWNSTREAM...BUT EFFECTIVE SHEAR IS SOMEWHAT WEAK SO DO NOT EXPECT
TOO MUCH INCREASE IN INTENSITY.  HI RES HOPWRF ENSEMBLE SEEMS TO BE
HANDLING THIS PROGRESSION WELL AND SUGGESTS SOME MATURATION OVER THE
NEXT SEVERAL HOURS.  EVEN THOUGH THE EFFECTIVE SHEAR IS NOT
STRONG...THE DEGREE OF INSTABILITY MAY SUPPORT THIS WITH THE
GRADIENT OF ELEVATED HAIL CAPES /-10 TO -30C/ REMAINING STEADY OVER
N CENTRAL IA.  WEAKER CONVECTION JUST CROSSING THE MO RIVER MAY ALSO
AFFECT CENTRAL AND SRN IA THROUGH THE MORNING AND REFLECT A SIMILAR
SLIGHT INCREASE IN INTENSITY.

THE ATTENTION WILL THEN TURN TO SURFACE BASED DEVELOPMENT WITH
TIMING AND TRACK ALL PLAYING A BIG PART IN PHASING LOW LEVEL
CONVERGENCE AND FAVORABLE THERMODYNAMIC CONDITIONS.  08Z SURFACE
ANALYSIS SHOWS WARM FRONT INTO SRN IA...FROM NW MO TO JUST SOUTH OF
DES MOINES BEFORE ARCING BACK SOUTHWARD TO JUST NORTH OF BURLINGTON.
WITH PLENTY OF PRESSURE FALLS STILL UPSTREAM CANNOT ARGUE WITH
MODELS SURGING WARM SECTOR WELL INTO SOUTH AND EAST IA AS SURFACE
LOW REACHES LIKELY PLACEMENT JUST SOUTH AND EAST OF DES MOINES BY
18Z. ALTHOUGH ASSOCIATED MLCAPES REACH 2-3K J/KG BY AFTERNOON...1-
2KM WARM LAYER TEMPS APPEAR TO HOLD THINGS BACK FROM CAP BREAKING
UNTIL AFTER CONVERGENCE IS PAST OUR FORECAST AREA.  MOST HI RES
MODELS SUGGEST THIS AS WELL SO SEE NO REASON TO ARGUE WITH LATEST
SPC DAY1 OUTLOOK WHICH HIGHLIGHTS AREAS TO OUR EAST. ALTHOUGH NOT
AVAILABLE FOR FORECAST CONSIDERATION...06Z NAM IS NOW A LITTLE
SLOWER THAN 00Z CONSENSUS...SO FAR SE TIER OR TWO OF COUNTIES MAY
STILL SEE A VERY BRIEF SEVERE WEATHER THREAT.  UNIDIRECTIONAL SHEAR
WOULD SUPPORT WIND AND HAIL AS THE MAIN THREATS.

MOS AND RAW MODEL TEMP PLUMES AT VARIOUS POINTS SHOW QUITE A SPREAD
SO CONFIDENCE IN HIGHS IS NOT THE GREATEST ALONG AND SOUTHEAST OF
TRIPLE POINT. HAVE LEANED TOWARD THE HIGH END OF THINGS CONSIDERING
AFOREMENTIONED PRESSURE FALLS AND THAT KIRKSVILLE IS ALREADY 67F AT
08Z. HAVE LITTLE CHANGE NW...BUT WARMED THINGS UP INTO THE MID 70S
SE WHICH CERTAINLY SEEMS ATTAINABLE WITH CURRENT OBS.  WILL LIKELY
SEE A 30F GRADIENT NW-SE BY AFTERNOON. COLD ADVECTION AND STEEPENING
LOW LEVEL LAPSE RATES WILL CERTAINLY BOOST WINDS OVER WRN IA DURING
THE AFTERNOON.  CURRENTLY HAVE GUSTS WELL INTO THE 30S LATE...BUT A
FEW FORECAST SOUNDINGS SUGGEST GUSTS MAY APPROACH WIND ADVISORY
CRITERIA BRIEFLY /45 MPH/ AND WILL CERTAINLY NEED TO BE MONITORED
WITH HEADLINE POSSIBLE.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 346 AM CDT THU APR 9 2015

DEF ZONE PRECIPITATION TO BE ACROSS THE NORTHWESTERN CWA AT THE
BEGINNING OF THE PERIOD...AND WILL QUICKLY LIFT EAST NORTHEAST
THROUGH THE EVENING HOURS. THIS WILL BRING LIGHT RAIN TO MUCH OF THE
NORTHERN CWA...AND EVEN THOUGH SOUNDINGS SHOW MUCH OF THE COLUMN
BELOW FREEZING SURFACE TEMPS LOOK TO STAY WARM ENOUGH FOR RAIN WITH
NEAR SURFACE TEMPS AROUND +3C TO +4C. OVERALL A TENTH TO FEW TENTHS
OF QPF POSSIBLE ACROSS THE NORTH. CLOUDS QUICKLY MOVE OUT AS WELL
WITH A WEAK SHORTWAVE QUICKLY MOVING THROUGH THE REGION LATE TONIGHT
INTO EARLY FRIDAY. THIS WILL BRING A SECONDARY COLD FRONT SWEEPING
THROUGH THE STATE FRIDAY...WITH HIGH PRESSURE BUILDING INTO THE
STATE FRIDAY NIGHT. NEAR ZONAL FLOW ALOFT INTO SATURDAY...WITH WAA
AND RETURN FLOW SETTING UP BRINGING AN INCREASE IN CLOUDS. AN UPPER
LEVEL TROUGH TO EJECT FROM THE ROCKIES AND MOVE THROUGH THE REGION
SUNDAY BRINGING ANOTHER CHANCE FOR SOME LIGHT PRECIPITATION. AS THIS
SYSTEM QUICKLY MOVES EAST...UPPER RIDGING AND HIGH PRESSURE TO
DOMINATE THE REGION INTO MONDAY/MONDAY NIGHT. THE PATTERN THEN TURNS
ACTIVE QUICKLY INTO THE MIDDLE/END OF NEXT WEEK WITH LARGE LONGWAVE
TROUGHING SETTING UP ACROSS THE WESTERN US WITH SOUTHWEST FLOW
PATTERN ALOFT INTO THE CENTRAL US. TIMING OF THE ENERGY MOVING
THROUGH AND PLACEMENT ISSUES COME INTO PLAY WITH SOME DISCREPANCIES
BETWEEN THE LONG RANGE MODELS. HOWEVER THE MAIN FEATURES WITH THE
TROUGH IN THE WEST AND RIDGING IN THE EAST...WITH SOUTHERLY FLOW OFF
THE GULF ALL IN PLACE AMONGST ALL THE EXTENDED RANGE MODELS WHICH
SHOULD SET UP A SCENARIO FOR INCREASING PRECIPITATION CHANCES FOR
THE MIDDLE TO END OF NEXT WEEK.

AS FOR TEMPERATURES...EXPECT COOLER CONDITIONS THE NEXT FEW DAYS
WITH THE PUSH OF COOLER AIR INTO THE CWA. HOWEVER A GRADUAL WARMING
TREND THEN EXPECTED INTO THE WEEKEND AND EARLY NEXT WEEK WITH TEMPS
TO REMAIN NEAR TO ABOVE THE SEASONAL AVERAGES.

&&

.AVIATION...09/18Z
ISSUED AT 112 PM CDT THU APR 9 2015

IFR TO LIFR CIGS WILL CONTINUE TO AFFECT ALL TAF SITES EXCEPT OTM
THIS AFTERNOON AS THE COLD FRONT HAS ALREADY PUSHED SOUTHEAST OF
THESE AREAS AND REMAIN IN THE CAA REGIME. PERIODS OF RAIN DEVELOP
THROUGH THE AFTERNOON AND FINALLY CUT OFF BY AROUND 02-03Z THIS
EVENING. OTM WILL SEE SEVERE POTENTIAL THROUGH THE LATE AFTERNOON
WITH THE TORNADO WATCH IN EFFECT AS STORMS ARE CURRENTLY
DEVELOPING ALONG THE COLD FRONT. NO IMMEDIATE THREAT ATTM FOR OTM
BUT AMEND AS NEEDED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...PODRAZIK
SHORT TERM...SMALL
LONG TERM...BEERENDS
AVIATION...PODRAZIK
Hazardous weather outlook, Apr 9, 11:53 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1153 AM CDT THU APR 9 2015

IAZ061-062-074-075-084>086-095>097-101700-
JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-
APPANOOSE-DAVIS-
1153 AM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA
THROUGH THE AFTERNOON HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE
THE MAIN THREATS...WITH AN ISOLATED TORNADO POSSIBLE.

STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP BY THIS
EVENING...RANGING FORM 25 TO 35 MPH WITH HIGHER GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>073-
081>083-092>094-101700-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
1153 AM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP BY THIS
EVENING...RANGING FORM 25 TO 35 MPH WITH HIGHER GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES RETURN MAINLY SUNDAY AND AGAIN TUESDAY INTO
WEDNESDAY OF NEXT WEEK. AT THIS TIME THE SEVERE WEATHER THREAT IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KLP

In the hours before

Special weather statement, Apr 9, 8:30 AM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
830 AM CDT THU APR 9 2015

IAZ037-038-091415-
HARDIN IA-GRUNDY IA-
830 AM CDT THU APR 9 2015

...HAIL AND GUSTY WINDS...

AT 829 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF ELDORA...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELDORA...GRUNDY CENTER...DIKE...WELLSBURG...UNION...HOLLAND...NEW
PROVIDENCE...WHITTEN...ELDORA MUNICIPAL AIRPORT AND PINE LAKE STATE
PARK.

LAT...LON 4226 9290 4221 9307 4221 9310 4227 9318
      4254 9287 4249 9260
TIME...MOT...LOC 1329Z 226DEG 35KT 4224 9310

PODRAZIK
Local storm report, Apr 9, 10:39 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE DES MOINES IA
1039 AM CDT THU APR 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             1 N MARSHALLTOWN        42.06N 92.91W
04/08/2015  E0.00 INCH       MARSHALL           IA   PUBLIC

            HAIL REPORT FROM YESTERDAY EVENING WAS NOT ACCURATE.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:21 PM CDTSevere Thunderstorm WarningDMXStory24 min
Apr 8, 10:28 PM CDTSevere Thunderstorm WarningDMXGrundy, Marshall, Tama47 min
Apr 9, 8:30 AM CDTSpecial Weather StatementDMXGrundy45 min
Apr 9, 1:12 PM CDTSevere Thunderstorm WarningDMXDecatur, Lucas, Wayne33 min
Apr 9, 2:05 PM CDTSevere Thunderstorm WarningDMXMonroe40 min
Apr 9, 2:33 PM CDTSpecial Weather StatementDMXAppanoose27 min
Apr 9, 2:47 PM CDTSpecial Weather StatementDMXAppanoose, Davis, Mahaska, Monroe, Wapello58 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.